What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before the first event at Jul 6, 5:18 PM CST, 37 minutes earlier.
Area forecast discussion, Jul 6, 5:18 PM CST, 37 minutes before
Area Forecast Discussion
National Weather Service Shreveport LA
618 PM CDT Thu Jul 6 2023
...New AVIATION...
.SHORT TERM...
(This evening through Friday Night)
Issued at 225 PM CDT Thu Jul 6 2023
Several factors have come together today to make for a more active
afternoon of convection compared to earlier this week. First, an
upper trough continues to shift SE along the I-30 corridor with an
associated sfc cold front easing southward into our northern zones.
Not surprisingly, this is where convection has been most active so
far today with rather robust thunderstorms ongoing. Farther south,
convection has been more isolated to widely scattered as a decent
sea breeze push has aided in the development of showers and storms
along and south of I-20. Moving forward into this evening, expect
storm coverage to maintain over a fairly broad sector of the area
as instability and forcing will persist longer compared to recent
nights due the presence of the aforementioned sfc and upper-level
features. Therefore, have maintained to chance to likely PoPs for
the vast majority of the region through this evening with gradual
fading of convection later in the overnight hours. In terms of the
active threats, we still continue to closely monitor storms for a
damaging wind potential along with heavy rainfall and localized
flooding as storms have been very efficient rain producers so far
this afternoon. As convection fades, rain-cooled temperatures will
range from the upper 60s far north through the lower to mid 70s
elsewhere.
On Friday, we will lose most of the forcing that we had today with
the trough shifting east and the frontal boundary stalling or even
trying to retreat back northward. Therefore, temperatures will be
slightly hotter tomorrow while rain chances will be on the decline
as compared to today. This will be due in part to the upper ridge
out to our west slowly building farther east toward central Texas.
Thus, any rain chances will be generally confined to our northern
and eastern zones as diurnally driven convection will still manage
to develop and ride along the eastern periphery of the ridge axis.
In addition, a shortwave will likely shift SE across our northern
zones late Friday through Friday night so have kept low-end PoPs
over our far northern areas through the evening and overnight.
Otherwise, the remainder of the region should remain dry with low
temperatures generally ranging in the mid 70s following afternoon
highs in the lower to mid 90s.
/19/
&&
.LONG TERM...
(Saturday through next Wednesday)
Issued at 225 PM CDT Thu Jul 6 2023
Starting 12z Saturday...Bottom line up front, unsettled weather
pattern will remain in place through the entire long-term period.
Not everywhere will see thunderstorms each day, however, I believe
that portions of our area will. The upper-air pattern early Saturday
morning will continue to feature a large trough centered over
central Canada and stretching into the northern Plains. At the same
time, the long-standing upper ridge over the Desert Southwest will
begin to flatten out some. As this happens, it will naturally expand
eastward and into portions of our area through the day Saturday.
This will be evident in two ways...first, temperatures will respond
to the building ridge by increasing as we head into the weekend.
Granted it won't be a drastic increase, but we should see a return
to the upper 90s for portions of the area. This will be greatest
felt for areas south of I-20. Second, PoPs will be confined to areas
to our north and far east/southeast zones with a gap of lower PoPs
from Shreveport east along I-20. A very similar story will be seen
on Sunday, however, we could see a more drastic temperature
difference from north to south as troughing begins to dig deeper
into our area.
Heading into next week, the aforementioned trough will dig further to
the south, extending into the Gulf of Mexico. At the same time, the
upper-level ridge will retrograde back to the west, remaining
centered over the Desert Southwest. This will actually increase our
northwest flow, and keep PoPs in the forecast, being more widespread
in nature for Monday. Through the rest of the week, the trough will
begin to push east and ridging will once again build into our
western zones. This will keep the greatest PoP chances across our
eastern zones with dryer and warmer conditions across our western
zones.
/33/
&&
.AVIATION...
(00Z TAFS)
Issued at 612 PM CDT Thu Jul 6 2023
For the 07/00z TAFs...Ongoing convection is currently impacting
most terminals. The exception is for KTXK and KLFK where some
clearing of the storms has been seen. The rest of the terminals
either continue to contend with thunderstorms and rainfall which
has limited visibility and lowered CIGs at times. In addition,
brief gusty winds have been seen at times, with observed speed of
31 kts at KSHV with an outflow boundary. Expecting this activity
to continue into the evening hours before diminishing after
sunset. From here, we should see a return to some VFR conditions,
although a few terminals might see some patchy fog overnight that
could limit some visibility, right now the site I am most
concerned about is KLFK. VFR conditions should return across the
region by 07/18z before another round of afternoon convection
should commence. /33/
&&
.PRELIMINARY POINT TEMPS/POPS...
SHV 74 95 77 95 / 60 20 0 10
MLU 73 93 75 95 / 60 40 10 20
DEQ 70 90 74 90 / 40 20 10 40
TXK 72 93 76 94 / 60 20 10 30
ELD 70 91 73 92 / 60 30 10 30
TYR 74 95 77 96 / 40 10 0 10
GGG 73 94 76 95 / 50 10 0 10
LFK 73 95 75 96 / 20 20 0 10
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...None.
LA...None.
OK...None.
TX...None.
&&
SHORT TERM...19
LONG TERM....33
AVIATION...33
Hazardous weather outlook, Jul 6, 11:43 AM CST, 6 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Shreveport LA
1243 PM CDT Thu Jul 6 2023
ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096-
097-108>112-124>126-136>138-149>153-165>167-071745-
Sevier-Howard-Little River-Hempstead-Nevada-Miller-Lafayette-
Columbia-Union-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto-
Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn-Grant-
Caldwell-La Salle-McCurtain-Bowie-Franklin-Titus-Camp-Morris-Cass-
Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola-
Nacogdoches-Shelby-Angelina-San Augustine-
1243 PM CDT Thu Jul 6 2023
This Hazardous Weather Outlook is for south central Arkansas,
southwest Arkansas, north central Louisiana, northwest Louisiana,
southeast Oklahoma, east Texas and northeast Texas.
.DAY ONE...This afternoon and tonight.
Showers and thunderstorms will continue across much of the area this
afternoon. A Marginal Risk (Level 1/5) for severe weather remains
in place for our nearly the entire Four State Region, save for our
southwesternmost zones of deep east Texas. Damaging winds and large
hail look to be the primary associated hazard with these storms.
.DAYS TWO THROUGH SEVEN...Friday through Wednesday.
The next organized severe weather threat will develop on Saturday,
with areas along and north of the I-30 corridor included in a
Marginal Risk (Level 1/5) and our extreme northern zones in a Slight
Risk (Level 2/5). Damaging winds and hail look to be the primary
associated hazards with these storms, as well as brief periods of
heavy rainfall. Thunderstorm chances continue on a near-daily basis
through the course of the coming week, with the best chances for
stronger storms being across the northern and eastern zones of the
CWA, into southwest Arkansas and parts of north & central Louisiana.
Temperatures are on track to climb back into the mid to upper 90s
late this weekend and into next week.
.SPOTTER INFORMATION STATEMENT...
Spotter activation may be needed.
In the hours before
Special weather statement, Jul 6, 1:46 PM CST, 4 hours 9 minutes before
Special Weather Statement
National Weather Service Shreveport LA
246 PM CDT Thu Jul 6 2023
ARZ051-060-061-062030-
Howard AR-Hempstead AR-Nevada AR-
246 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of eastern Hempstead,
southeastern Howard and northwestern Nevada Counties through 330 PM
CDT...
At 245 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Nashville to Hope. Movement was northeast
at 20 mph.
HAZARD...Winds in excess of 40 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Hope, Nashville, Prescott, Emmet, Blevins, Perrytown, Washington,
McCaskill, Ozan and Oakhaven.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3399 9370 3398 9368 3398 9365 3396 9362
3396 9359 3395 9355 3395 9350 3396 9347
3375 9327 3358 9358 3392 9392 3401 9375
TIME...MOT...LOC 1945Z 236DEG 17KT 3391 9381 3367 9361
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...40 MPH
20Special weather statement, Jul 6, 2:01 PM CST, 3 hours 54 minutes before
Special Weather Statement
National Weather Service Shreveport LA
301 PM CDT Thu Jul 6 2023
ARZ050-051-059-060-070-TXZ097-062045-
Howard AR-Hempstead AR-Sevier AR-Little River AR-Miller AR-Bowie TX-
301 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of southeastern Little
River, western Hempstead, northwestern Miller, southeastern Sevier,
southeastern Howard and southeastern Bowie Counties through 345 PM
CDT...
At 301 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from 7 miles southwest of Center Point to Mineral
Springs to 6 miles southwest of Saratoga to near Red Lick. Movement
was east at 15 mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Texarkana, Wake Village, Ashdown, Nashville, Mineral Springs, Nash,
Hooks, Redwater, Maud, Red Lick, Tollette, Fulton, Ogden, Saratoga,
Mandeville, Leary, McNab, Bright Star, Millwood and Homan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3395 9380 3379 9375 3363 9378 3329 9408
3331 9409 3330 9410 3331 9411 3329 9411
3329 9414 3331 9417 3329 9422 3332 9438
3369 9409 3386 9404 3396 9407
TIME...MOT...LOC 2001Z 286DEG 11KT 3398 9404 3385 9393 3368 9397 3343
9419
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
20Special weather statement, Jul 6, 2:22 PM CST, 3 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
322 PM CDT Thu Jul 6 2023
LAZ017-TXZ167-062045-
Sabine LA-Sabine TX-
322 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southeastern Sabine
Parish in northwestern Louisiana and southeastern Sabine Counties
through 345 PM CDT...
At 322 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Hemphill, or 11 miles west of Toledo Bend Dam,
moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Florien, Columbus, Negreet, Fairmount and Yellowpine.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3127 9388 3158 9358 3137 9337 3136 9339
3128 9344 3128 9353 3125 9354 3124 9356
3123 9354 3122 9355 3120 9354 3119 9355
3117 9359 3118 9363 3116 9378
TIME...MOT...LOC 2022Z 234DEG 14KT 3124 9374
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jul 6, 2:38 PM CST, 3 hours 17 minutes before
Special Weather Statement
National Weather Service Shreveport LA
338 PM CDT Thu Jul 6 2023
ARZ060-061-070>072-062130-
Hempstead AR-Lafayette AR-Miller AR-Nevada AR-Columbia AR-
338 PM CDT Thu Jul 6 2023
...Strong thunderstorms will impact portions of southeastern
Hempstead, central Miller, Lafayette, southwestern Nevada and
northwestern Columbia Counties through 430 PM CDT...
At 338 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fulton to 6 miles northwest of Garland to
Fouke. Movement was east at 25 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Stamps, Lewisville, Fouke, Bradley, Taylor, Buckner, Rosston,
Garland, Fulton, Willisville, Bodcaw, Bussey, Smithland, Canfield,
Mount Vernon, Patmos, Lerch, Gin City, Falcon and State Line.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3358 9328 3328 9333 3302 9351 3302 9366
3318 9404 3319 9404 3344 9385 3366 9382
TIME...MOT...LOC 2038Z 289DEG 21KT 3358 9377 3342 9379 3325 9391
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jul 6, 3:22 PM CST, 2 hours 33 minutes before
Special Weather Statement
National Weather Service Shreveport LA
422 PM CDT Thu Jul 6 2023
ARZ071-LAZ001>003-062200-
Lafayette AR-Bossier LA-Caddo LA-Webster LA-
422 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of southwestern
Lafayette County, northwestern Webster, north central Caddo and
northern Bossier Parishes through 500 PM CDT...
At 422 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plain Dealing, or 17 miles west of Springhill, moving southeast at 25
mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Springhill, Cullen, Plain Dealing, Cotton Valley, Sarepta, Bradley,
Shongaloo, Rocky Mount, Gin City, Bellevue, State Line, Bolinger and
Ivan.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3261 9354 3295 9391 3302 9385 3302 9381
3303 9381 3304 9383 3305 9383 3314 9376
3304 9349 3302 9349 3302 9344 3295 9325
TIME...MOT...LOC 2122Z 302DEG 24KT 3299 9377
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
44Special weather statement, Jul 6, 4:57 PM CST, 58 minutes before
Special Weather Statement
National Weather Service Shreveport LA
557 PM CDT Thu Jul 6 2023
LAZ001-TXZ138-151-062330-
Caddo LA-Panola TX-Harrison TX-
557 PM CDT Thu Jul 6 2023
...A strong thunderstorm will impact portions of west central Caddo
Parish, southeastern Harrison and north central Panola Counties
through 630 PM CDT...
At 557 PM CDT, Doppler radar was tracking a strong thunderstorm near
Elysian Fields, or 12 miles south of Marshall, moving northeast at 25
mph.
HAZARD...Winds in excess of 40 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marshall, Greenwood, Waskom, Elysian Fields, Scottsville, Jonesville
and Leigh.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3225 9425 3236 9442 3267 9419 3250 9394
TIME...MOT...LOC 2257Z 218DEG 23KT 3237 9429
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...40 MPH
44